Watch the Paracetamol

Posted: December 5, 2011 By: admin

As it is that time of year for colds and flu a Scottish study reveals the dangers of taking too much paracetamol often found in cold remedies and a common pain killer for things like headaches and back pain. Although safe in the correct dosage people may often mix different remedies and be taking in too much of the drug a study warns in the British Journal of Clinical Pharmacology. These ‘staggered’ dosages can be fatal leading to irreversible liver damage. Indeed, the study shows that the risk of dying form liver failure was higher from accidental overdose than from deliberate suicide attempts. The study based on 663 patients admitted for paracematol overdose found that 161 patients had staggered or mixed intakes. Of these people¬†2 in 5¬†actually died from the staggered overdose of paracetamol. Each 500mg tablet is equivalent to 4g of the drug- 24g taken over 24 hours is recognised as a potentially fatal dose.

Be careful.

Kevin, 5 December 2011.

No Comments on this Article

No comments yet.

Leave your comment